Uniqueness structure of weakly coupled systems of ergodic problems of Hamilton–Jacobi equations

  • Kengo TeraiEmail author


Here, we address a uniqueness structure of viscosity solutions for ergodic problems of weakly coupled Hamilton–Jacobi systems. In particular, we study comparison principle with respect to generalized Mather measures as a generalization of the result proved by Mitake and Tran, which addressed the case of a single equation. To get the main result, it is important to construct Mather measures effectively. We overcome this difficulty by nonlinear adjoint methods.


Hamilton–Jacobi equations Weakly coupled systems Viscosity solutions Nonlinear adjoint methods 

Mathematics Subject Classification

35F21 35A50 37J50 



The author would like to thank Professor Hiroyoshi Mitake for his helpful comments and suggestions. The author also would like to appreciate the referees that each of them read this paper very carefully and give him useful comments kindly.


  1. 1.
    Camilli, F., Ley, O., Loreti, P., Nguyen, V.D.: Large time behavior of weakly coupled systems of first-order Hamilton–Jacobi equations. NoDEA Nonlinear Differ. Equ. Appl. 19(6), 719–749 (2012)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Mitake, H., Tran, H.V.: Remarks on the large-time behavior of viscosity solutions of quasi-monotone weakly coupled systems of Hamilton–Jacobi equations. Asymptot. Anal. 77, 43–70 (2012)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Davis, H.T.: Introduction to Nonlinear Differential and Integral Equations. Dover Publications Inc, New York (1962)Google Scholar
  4. 4.
    Fleming, W.H., Mete Soner, H.: Controlled Markov process and viscosity solutions. Springer, New York (1993) zbMATHGoogle Scholar
  5. 5.
    Protter, M.H., Weinberger, H.F.: Maximum Principles in Differential Equations. Prentice-Hall Inc, Englewood Cliffs (1967)zbMATHGoogle Scholar
  6. 6.
    Enger, H., Lenhart, S.M.: Viscosity solutions for weakly coupled systems of Hamilton–Jacobi equations. Proc. Lond. Math. Soc. (3) 63(1), 212–240 (1991)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Ishii, H., Koike, S.: Viscosity solutions for monotone systems of second-order elliptic PDEs. Commun. Partial Differ. Equ. 16(6–7), 1095–1128 (1991)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Le, N.Q., Mitake, H., Tran, H.V.: Dynamical and Geometric Aspects of Hamilton–Jacobi and Linearized Monge–Ampere Equations. VIASM 2016, : Lecture Notes in Mathematics, vol. 2183, p. 2017. Springer, Cham (2016)Google Scholar
  9. 9.
    Fathi, A.: Weak KAM Theorem in Lagrangian Dynamics. Cambridge University Press, Cambridge (2003) Google Scholar
  10. 10.
    Fathi, A., Siconolfi, A.: PDE aspects of Aubry–Mather theory for quasiconvex Hamiltonians. Calc. Var. Partial Differ. Equ. 22(2), 185–228 (2005)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Cagnetti, F., Gomes, D.A., Tran, H.V.: Adjoint methods for obstacle problems and weakly coupled systems of PDE. ESAIM Control Optim. Calc. Var. 19(3), 754–779 (2013)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Cagnetti, F., Gomes, D.A., Mitake, H., Tran, H.V.: A new method for large time behavior of degenerate viscous Hamilton–Jacobi equations with convex Hamiltonians. Ann. Inst. H. Poincaré Anal. Non Linéaire 32(1), 183–200 (2015)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Mitake, H., Tran, H.V.: Homnogenization of weakly coupled systems of Hamilton–Jacobi equations with fast switching rates. Arch. Ration. Mech. Anal. 211(3), 733–769 (2014)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Davini, A., Zavidovique, M.: Aubry sets for weakly coupled systems of Hamilton–Jacobi equations. SIAM J. Math. Anal. 46(5), 3361–3389 (2014)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Mitake, H., Siconolfi, A., Tran, H.V., Yamada, N.: A Lagrangian approach to weakly coupled Hamilton–Jacobi systems. SIAM J. Math. Anal. 48(2), 821–846 (2016) MathSciNetCrossRefGoogle Scholar
  16. 16.
    Figalli, A., Gomes, D.A., Marcon, D.: Weak KAM theory for a weakly coupled system of Hamilton–Jacobi equations. Calc. Var. Partial Differ. Equ. 55(4), 32 (2016). Art. 79MathSciNetCrossRefGoogle Scholar
  17. 17.
    Mitake, H., Tran, H.V.: On uniqueness sets of additive eigenvalue problems and applications. Proc. Am. Math. Soc. 146(11), 4813–4822 (2018)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Gomes, D.A.: Generalized Mather problem and selection principles for viscosity solutions and Mather measures. Adv. Calc. Var. 1(3), 291–307 (2008)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Evans, L.C.: Adjoint and compensated compactness methods for Hamilton–Jacobi PDE. Arch. Ration. Mech. Anal. 197(3), 1053–1088 (2010)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Crandall, M.G., Ishii, H., Lions, P.L.: User’s guide to viscosity solutions of second order partial differential equations. Bull. Am. Math. Soc. (N.S.) 27(1), 1–67 (1992)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Graduate School of Mathematical SciencesUniversity of TokyoTokyoJapan

Personalised recommendations